MAUDE Adverse Event Report: BIOMET 3I INTERNAL CONNECTION UNIVERSAL PLACEMENT DRIVER TIP - LONG; DENTAL IMPLANT

BIOMET 3I INTERNAL CONNECTION UNIVERSAL PLACEMENT DRIVER TIP - LONG; DENTAL IMPLANT
Model Number IIPDTUL
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/18/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zimmer biomet complaint number (b)(4).Age and date of birth unknown / not provided.Weight unknown / not provided.Last name unknown / not provided.
 
Event or Problem Description
It was reported that during a guided surgery, the driver tip got stuck in the implant and broke off.The procedure was completed using another implant.
 
Additional Manufacturer Narrative
Zimmer biomet complaint number (b)(4).The reported device was returned for investigation.Visual evaluation of the returned product identified the implant with a driver tip stuck inside and does not disengage.No apparent fracture was noticed with the driver or the implant.The driver's iso-latch was seen worn out.The implant was measured using and matched the drawing specifications.Functional testing verified the implant did not disengage/release from the driver.No pre-existing conditions were noted on the product experience report (per) the patient's bone density type was not reported.The reported implant was located on tooth # 14 and was placed and removed on the same day.The reported iipdtul has been used for approximately 1 year.A device history record (dhr)review was performed and no related deviations or nonconformance's were noted.Also, a complaint history search was performed using our complaint handling system and there were no related complaints for this product lot.Complainant reported that during a guided surgery, the driver tip got stuck in the implant and broke off.The reported complaint was not confirmed.However, the driver was stuck to the implant.A definitive root cause for this complaint could not be determined.
 
Event or Problem Description
No further event information is available at the time of this report.

Brand Name
INTERNAL CONNECTION UNIVERSAL PLACEMENT DRIVER TIP - LONG
Common Device Name
DENTAL IMPLANT
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer (Section G)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer Contact
susanne taylor
4555 riverside drive
palm beach gardens, FL 33410
5617766700
MDR Report Key13734862
Report Number0001038806-2022-00344
Device Sequence Number11898246
Product Code NDP
UDI-Device Identifier00844868038870
UDI-Public(01)00844868038870(10)1241843(241)IIPDTUL
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/03/2025
Device Model NumberIIPDTUL
Device Catalogue NumberIIPDTUL
Device Lot Number1241843
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/04/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/24/2022
Supplement Date Received by Manufacturer08/16/2022
Initial Report FDA Received Date03/11/2022
Supplement Report FDA Received Date08/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/04/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale